Stretch marks · Topical steroids · Careful
Stretch marks from steroid cream: what to know and what can help
Corticosteroid creams are very effective for eczema, psoriasis and other conditions, but strong creams used for a long time, especially in thin-skinned areas, can cause stretch marks. If you are worried that is what happened to you, here is a careful guide.

How steroid creams can cause stretch marks
Potent topical steroids can thin the skin when used for long periods, particularly under occlusion or in folds like the inner thighs, groin, armpits and behind the knees. Thinner skin can develop stretch marks (striae) and look shiny or fragile. These marks tend to be permanent once they have formed, though they usually fade from red or purple to pale over time.
Do not stop a prescribed cream on your own
If you think a cream is causing marks, talk to the doctor or dermatologist who prescribed it before changing anything. Stopping suddenly can cause flares of the condition it was treating. They can adjust strength, frequency or where you apply it. SKINEAV does not give medical advice about medications.
Real results and real moments



Covering marks in skin folds
Fold areas rub and sweat, so makeup rarely lasts. Breathable clothing and longer swimwear are often more practical. If you have active eczema or psoriasis in the area, keep cosmetic products off irritated skin.
Is camouflage appropriate?
Sometimes, with care. Skin that has been thinned by steroids is more fragile, and needle work on fragile skin needs a cautious approach, if it is done at all. Camouflage is only considered when the marks are mature and pale, the skin condition is under control, and you have not been using strong steroids on that area for a long time. Evelyn will ask about your history and may suggest checking with your dermatologist. Stretch mark camouflage blends colour; it does not remove marks or repair skin thinning. Results vary.
How it works at SKINEAV
- Photo or callSend a photo or book a free phone consult. Honest first answer.
- Assessment & colour testIn clinic, Evelyn checks your skin and tests a custom formula.
- TreatmentPigment placed precisely, only where it is needed, one-on-one.
- Heal & reviewThe colour settles over weeks; follow-ups are planned if needed.
What the consult covers
Expect questions about the condition you were treating, how long you used the cream, and what your doctor has said. Evelyn may look closely at skin thickness and suggest a very small test area, or advise that makeup and clothing are the safer path for your skin.
Your next step
Ready to talk? Call 437-475-2757 for a free phone consult with Evelyn, or send a photo for a free assessment. Visits are by appointment at the clinic in Vaughan (36 Bessemer Ct, Unit 1).
Frequently asked questions
Will steroid stretch marks go away if I stop the cream?
Existing marks usually stay, though they often fade in colour. Thinning may improve somewhat over time. Ask your dermatologist.
Is it safe to do camouflage on thin skin?
It needs caution, and sometimes the honest answer is no. Evelyn will assess your skin and may ask you to check with your doctor.
Can I keep using my eczema cream after camouflage?
Ask your doctor. Avoid applying any creams on a fresh camouflage area until it has healed.
How do I find out if my stretch marks are suitable?
Call 437-475-2757 for a free phone consult with Evelyn, or send clear daylight photos through the free assessment page. She will tell you honestly whether your marks are mature enough and whether colour matching is likely to help.
